Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Is 559 HCG level too high for 4 weeks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
my hcg levels are 559 is that too high for 4 weeks
Posted Fri, 20 Apr 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Mitaly 21 minutes later

Thanks for posting your query.

Usually for a 4 week pregnancy, an average Serum HCG value is 10 to 500mIU/ml. This can vary(increase or decrease)and rise differently in every woman. If the levels are increasing abnormally high then it can be indicative of Multple pregnancy, Molar pregnancy or Miscalculation of the dates.

So one single value of HCG cannot be told to be high or normal, a serial HCG titres once every 48 to 72 hours should help the doctor determine.

HCG is a hormone produced by placenta during pregnancy and it doubles every 48-72 hours during the first 8 to 10 weeks and then gradually declines.

Consider getting a USG scan after 7 weeks or a Transvaginal scan after 5 weeks which will help in detecting the foetalsac and correct gestational age.

Hope this answers your query.I will be available for follow up if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor